Alert archive / Ohio / Tornado Warnings in 2020

Tornado Warning 17, NWS Wilmington, OH

June 10, 2020Pickaway County, Ross County, Ohio

NWS Wilmington, OH issued this tornado warning at Jun 10, 2020, 6:23 PM EDT for Pickaway County, Ross County, Ohio. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2020, 6:23 PM EDT (22:23 UTC)
Expired
Jun 10, 2020, 6:45 PM EDT
In force
22 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:26 PM EDTTSTM WND DMG3 Sw Kingston, OHBARN DAMAGED. TIME ESTIMATED FROM RADAR.
Jun 10, 6:26 PM EDTTSTM WND DMG4 N Chillicothe, OHLARGE TREES DOWNED NORTH OF CHILLICOTHE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

559 
WFUS51 KILN 102223
TORILN
OHC129-141-102245-
/O.NEW.KILN.TO.W.0017.200610T2223Z-200610T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
623 PM EDT Wed Jun 10 2020

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Southeastern Pickaway County in central Ohio...
  Northeastern Ross County in southwestern Ohio...

* Until 645 PM EDT.
    
* At 623 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near North Folk Village, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Chillicothe, Circleville, Kingston, Logan Elm Village, Pickaway
  County Airport and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3935 8300 3946 8315 3964 8295 3952 8278
TIME...MOT...LOC 2223Z 222DEG 49KT 3943 8303 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Novak
2 follow-up statements
661 
WWUS51 KILN 102231
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
631 PM EDT Wed Jun 10 2020

OHC129-141-102245-
/O.CON.KILN.TO.W.0017.000000T0000Z-200610T2245Z/
Pickaway OH-Ross OH-
631 PM EDT Wed Jun 10 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES...
    
At 631 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kingston, moving northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Circleville, Kingston, Logan Elm Village and Pickaway County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3940 8294 3951 8309 3964 8295 3952 8278
TIME...MOT...LOC 2231Z 222DEG 49KT 3951 8294 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

Novak
154 
WWUS51 KILN 102239
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
639 PM EDT Wed Jun 10 2020

OHC129-141-102248-
/O.EXP.KILN.TO.W.0017.000000T0000Z-200610T2245Z/
Pickaway OH-Ross OH-
639 PM EDT Wed Jun 10 2020

...THE TORNADO WARNING FOR SOUTHEASTERN PICKAWAY AND NORTHEASTERN
ROSS COUNTIES WILL EXPIRE AT 645 PM EDT...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and southwestern Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

Remember, a Severe Thunderstorm Warning still remains in effect for 
the area.

LAT...LON 3940 8294 3951 8309 3964 8295 3952 8278
TIME...MOT...LOC 2238Z 222DEG 49KT 3959 8285 

$$

Novak

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 10, 5:43 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 10, 5:43 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
543 PM EDT Wed Jun 10 2020

.SYNOPSIS...
Surface trough continues to head east through the Great Lakes
today, providing thunderstorms and gusty winds. High pressure
builds in from the mid Mississippi Valley Thursday, bringing
cooler and drier air. Dry cold front on Friday reinforces cool
and dry conditions heading into the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
update...

Convection becoming linear as it moves into central Ohio with an
enhanced bowing segment (high end wind event) moving thru
Madison county. This activity will continue to push across the
Columbus metro area with wind gusts up to 75 mph in the next
hour. This activity has developed along the convergent wind
axis...where moderate instability exists. Have dropped watch
across eastern Indiana behind the wind shift line where drier
air is advecting into the area. Winds will gust up to 40 mph
outside of storms.

Previous discussion..
Convection expected to increase in coverage and intensity this
evening as convergent boundary/surface trough heads east into an
unstable airmass (SBCAPE near 2500-3000). Bulk shear values
rising to 45-50 knots support supercells, especially western
half of forecast area. Hodographs are mostly straight, so
expecting damaging winds as the primary threat, though a few
taller cores could produce large hail. In addition, if discrete
cells congeal into a linear mode, a few QLCS tornadoes are
possible as 0-3km bulk shear values approach 40-45 knots from
the southwest.

Low level moisture drops quickly behind the trough, so PoPs have
been trimmed heading into the later evening hours. Some guidance
paints potential for light precip in northern areas late
tonight as the mid level trough swings through, though most do
not, so stayed dry with just an increase in clouds which clear
out around sunrise.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Surface high pressure brings temperatures back just below
normal with low humidity through the period. Highs should stay
below 80 degrees, with lows in the upper 50s to near 60.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Northwest flow aloft with surface high pressure offering a mainly
dry day on Friday. Expect temperatures close to normal with highs on
Friday in the upper 70s to lower 80s.

Back door type weakening cold front and a shortwave which drop
south, could lead to a few showers late Friday night into Saturday
across the far northeast counties.

Low amplitude mid level trough over the Great Lakes to amplify with
closed low developing this weekend. Uncertainty exists on exactly
where the low closes off. Consensus forecast closes this low over
the Eastern Great Lakes. While the ECMWF continues to be further
west, the 12Z deterministic run has trended a little east. Will
limit pops to slight chance of a shower Sunday and Monday with the
best chance in the east.

Pattern changes with mid level ridge building into the area thru the
middle of next week. Model solutions differ on how fast the ridge
builds into the area. Will limit pops to slight chance/chance
categories -- mainly in the afternoon/evening, Monday thru
Wednesday. Temperatures to warm thru the period with highs in the
mid 80s by Wednesday.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Main impact to
aviation during the TAF period will be thunderstorm development
and winds. Based on high-res guidance becoming more clustered,
confidence is increasing on timing of storms over the TAF sites.
Outside a few isolated storms, main development will be with
main line, beginning in DAY/CVG/LUK at 20Z, ILN at 21Z, then
CMH/LCK at 22Z. Accommodated for potential severity of storms
with 2 mile visibility during tempo group, but will need to
amend to bring in strong wind gusts as they more closely
approach. Wouldn't be surprised to see gusts to at least 35
knots with storms in the developing line, and a few gusts to 50
knots are likely in the stronger storms.

Outside of storms, wind gusts out of the south to 25-30 knots
may produce impacts in some locations. Expecting direction to
shift to southwesterly, then westerly late this evening after
the line moves through. Gusts will also decrease late tonight.

A brief period of MVFR ceilings are possible late tonight, but
still relatively low confidence here. Otherwise, VFR conditions
will dominate the Thursday portion of the TAF period.

OUTLOOK...MVFR CIGS possible Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hogue
NEAR TERM...Hogue/AR
SHORT TERM...Hogue
LONG TERM...AR
AVIATION...Hogue
Hazardous weather outlook, Jun 10, 5:09 AM EDT, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
509 AM EDT Wed Jun 10 2020

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074-
077>082-088-110915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
509 AM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected to develop this afternoon and persist into
the early evening hours. Some of these storms may include large hail,
damaging winds, and tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, while following all local,
state and CDC guidelines.

OHZ026-034-035-042>046-051>053-110915-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-
509 AM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are expected to develop this afternoon and persist into
the early evening hours. Some of these storms may include large hail,
damaging winds, and tornadoes. Damaging winds of 75 mph or greater
are possible within the strongest thunderstorms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, while following all local,
state and CDC guidelines.

In the hours before

Local storm report, Jun 10, 5:44 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     KUYF LONDON APT         39.93N 83.46W
06/10/2020  M51 MPH          MADISON            OH   AWOS

&&

JEG
Local storm report, Jun 10, 5:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     KMRT MARYSVILLE APT     40.22N 83.35W
06/10/2020  M49 MPH          UNION              OH   AWOS

&&

JEG
Local storm report, Jun 10, 5:56 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     KHOC HILLSBORO APT      39.19N 83.54W
06/10/2020  M61 MPH          HIGHLAND           OH   AWOS

&&

KC
Local storm report, Jun 10, 6:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     ADA                     40.77N 83.82W
06/10/2020                   HARDIN             OH   PUBLIC

            30 INCH DIAMETER TREE SPLIT ABOUT 6 FEET FROM BASE. PHOTO
            POSTED ON SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Jun 10, 6:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     KOSU OSU AIRPORT        40.08N 83.07W
06/10/2020  M49 MPH          FRANKLIN           OH   ASOS

&&

BC
Local storm report, Jun 10, 6:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT WED JUN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     GREENFIELD              39.35N 83.39W
06/10/2020  E60.00 MPH       HIGHLAND           OH   PUBLIC

            WIND GUST OF 60 TO 65 MPH.

&&

ALANR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:00 PM EDTSpecial Weather StatementILNMiami, Montgomery30 min
Jun 9, 8:31 PM EDTTornado WarningILNMiami9 min
Jun 10, 3:39 PM EDTSpecial Weather StatementILNHamilton36 min
Jun 10, 3:41 PM EDTSpecial Weather StatementILNMontgomery34 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningILNDarke, Preble33 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble33 min
Jun 10, 4:06 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby39 min
Jun 10, 4:07 PM EDTSevere Thunderstorm WarningILNButler, Hamilton, Warren38 min
Jun 10, 4:09 PM EDTSpecial Weather StatementILNClermont36 min
Jun 10, 4:21 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby54 min
Jun 10, 4:25 PM EDTSpecial Weather StatementILNButler35 min
Jun 10, 4:30 PM EDTSevere Thunderstorm WarningILNClermont, Clinton, Hamilton, Warren34 min
Jun 10, 4:38 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Warren37 min
Jun 10, 4:38 PM EDTSevere Thunderstorm WarningILNMiami, Shelby23 min
Jun 10, 4:41 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby and 1 more49 min
Jun 10, 4:48 PM EDTSpecial Weather StatementILNClermont27 min
Jun 10, 4:51 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene39 min
Jun 10, 4:52 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Fayette, Greene, Warren23 min
Jun 10, 4:53 PM EDTSevere Thunderstorm WarningILNBrown, Clermont37 min
Jun 10, 4:58 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby32 min
Jun 10, 5:06 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland24 min
Jun 10, 5:10 PM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene, Madison50 min
Jun 10, 5:13 PM EDTSevere Thunderstorm WarningILNChampaign, Madison, Union47 min
Jun 10, 5:25 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland50 min
Jun 10, 5:30 PM EDTSevere Thunderstorm WarningILNClark, Franklin, Madison, Union45 min
Jun 10, 5:32 PM EDTSpecial Weather StatementILNClinton28 min
Jun 10, 5:32 PM EDTSevere Thunderstorm WarningILNHardin13 min
Jun 10, 5:37 PM EDTSpecial Weather StatementILNLogan23 min
Jun 10, 5:44 PM EDTTornado WarningILNClinton, Fayette, Highland21 min
Jun 10, 5:48 PM EDTSevere Thunderstorm WarningILNFranklin, Madison, Pickaway42 min
Jun 10, 5:50 PM EDTSevere Thunderstorm WarningILNDelaware, Union40 min
Jun 10, 5:58 PM EDTSevere Thunderstorm WarningILNAdams, Clinton, Fayette, Highland, Pickaway, Pike and 1 more47 min
Jun 10, 6:03 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking42 min
Jun 10, 6:09 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Scioto66 min
Jun 10, 6:14 PM EDTSevere Thunderstorm WarningILNFranklin16 min
Jun 10, 6:28 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Madison, Pickaway47 min
Jun 10, 6:35 PM EDTSevere Thunderstorm WarningILNAdams, Fairfield, Hocking, Pickaway, Pike, Ross and 1 more55 min
Jun 10, 6:41 PM EDTTornado WarningILNFranklin, Pickaway20 min
Jun 10, 6:45 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking45 min
Jun 10, 6:47 PM EDTSevere Thunderstorm WarningILNScioto58 min
Jun 10, 6:55 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking50 min
Jun 10, 7:13 PM EDTSevere Thunderstorm WarningILNFairfield17 min
Jun 10, 7:22 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking38 min
Jun 10, 7:25 PM EDTTornado WarningILNLicking20 min
Jun 10, 7:30 PM EDTSevere Thunderstorm WarningILNLicking15 min
Jun 10, 7:38 PM EDTSevere Thunderstorm WarningILNScioto56 min
Jun 10, 7:52 PM EDTTornado WarningILNScioto23 min
Jun 10, 7:57 PM EDTSpecial Weather StatementILNScioto33 min

Nearby

Tornado Warnings in Ohio, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.